Alert archive / Kentucky / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 53, NWS Paducah, KY

June 29, 2021Daviess County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 29, 2021, 7:13 PM CDT for Daviess County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2021, 7:13 PM CDT (00:13 UTC)
Expired
Jun 29, 2021, 7:48 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Daviess County, KY

The radar

The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:25 PM CDTTSTM WND DMGPhilpot, KYROOF AND 1 SIDE OF BARN BLOWN OFF AND A LINE OF TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WUUS53 KPAH 300013
SVRPAH
KYC059-300100-
/O.NEW.KPAH.SV.W.0053.210630T0013Z-210630T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
713 PM CDT Tue Jun 29 2021

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  East central Daviess County in northwestern Kentucky...

* Until 800 PM CDT.

* At 712 PM CDT, a severe thunderstorm was located 2 miles southwest 
  of Whitesville, or 12 miles southeast of Owensboro, moving 
  northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Whitesville around 720 PM CDT.

Other locations in the path of this severe thunderstorm include
Knottsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3764 8689 3763 8691 3768 8695 3767 8702
      3777 8699 3785 8692 3785 8691 3784 8691
      3783 8690 3784 8686 3779 8682 3774 8682
      3771 8686 3767 8682
TIME...MOT...LOC 0012Z 205DEG 20KT 3765 8694 

HAIL...1.00IN
WIND...60MPH
 
$$

ATL
2 follow-up statements
586 
WWUS53 KPAH 300040
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
740 PM CDT Tue Jun 29 2021

KYC059-300100-
/O.CON.KPAH.SV.W.0053.000000T0000Z-210630T0100Z/
Daviess KY-
740 PM CDT Tue Jun 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL DAVIESS COUNTY...

At 739 PM CDT, a severe thunderstorm was located near Knottsville, or
12 miles southeast of Rockport, moving northeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Daviess County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3764 8689 3763 8691 3768 8695 3767 8702
      3777 8699 3785 8692 3785 8691 3784 8691
      3783 8690 3784 8686 3779 8682 3774 8682
      3771 8686 3767 8682
TIME...MOT...LOC 0039Z 205DEG 20KT 3779 8686 

HAIL...<.75IN
WIND...60MPH
 
$$

ATL
859 
WWUS53 KPAH 300048
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
748 PM CDT Tue Jun 29 2021

KYC059-300058-
/O.CAN.KPAH.SV.W.0053.000000T0000Z-210630T0100Z/
Daviess KY-
748 PM CDT Tue Jun 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAVIESS COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However heavy rain is still possible with this
thunderstorm.

LAT...LON 3764 8689 3763 8691 3768 8695 3767 8702
      3777 8699 3785 8692 3785 8691 3784 8691
      3783 8690 3784 8686 3779 8682 3774 8682
      3771 8686 3767 8682
TIME...MOT...LOC 0042Z 205DEG 20KT 3784 8683 

$$

ATL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:56 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 29, 6:56 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
656 PM CDT Tue Jun 29 2021

.UPDATE...
Issued at 650 PM CDT Tue Jun 29 2021

For aviation section only.

&&

.SHORT TERM...(Tonight through Thursday night)
Issued at 329 PM CDT Tue Jun 29 2021

A surge of tropical moisture was apparent on satellite and radar
images today as the westward limb of a mid level ridge centered
over the Atlantic seaboard helped sweep the moisture into the PAH
forecast area. In the unstable, uncapped atmosphere, a broken
band of showers and tstms that developed over the Pennyrile region
of KY and southwestern IN was moving generally to the west,
feeding on the outflow boundaries of previous convection. Weak
winds aloft should limit storm strength in general, though there
could be a stronger storm or two that could have brief gusty
winds, heavy rain, and small hail. Best guess is that this
diurnally-driven activity will mostly fade away by 01Z and
definitely by 03Z, a trend generally depicted by the CAMS and not
necessarily the synoptic models or the National Blend of Models.
This should hold out for the duration of tonight for the most
part.

Wed is expected to be a different story. Tropical moisture
will still be in place across the region while mid level shortwave
energy descending through the upper Midwest begins to impinge on
the ridge. The height falls should result in a ramp-up of PoPs
for shower and tstm activity, especially by afternoon. Peak
afternoon temps should be a few degrees lower than today. As the
shortwave axis continues to approach Wed night, convective
activity is expected to remain elevated, mainly after midnight. On
Thu, the shortwave axis will be in the region, along with a
surface front, ensuring a drippy day with scattered to even
numerous tstms, and highs only around 80 with all the clouds and
pcpn. The surface wind shift to the northwest should complete Thu
night, allowing a diminishing chance of rain.

.LONG TERM...(Friday through Tuesday)
Issued at 329 PM CDT Tue Jun 29 2021

Finally seeing model consensus on the Friday through Monday time
frame. However, the stubborn GFS still tries to bring some energy
south into the area for Sunday. But given its recent propensity to
try and bring waves of rain through the area over the weekend, we
will continue to go with the better consistency of the other
guidance.

A closed low will be situated over the eastern Lakes or
Ontario/Quebec area by 12Z Friday, with the main upper level trough
down across IN/OH and into our area. The vast majority of the
moisture will be shunted to our south by this time as well. While
there may be a lingering shower across parts of far southeast MO and
southern parts of west Kentucky, it should be dry for Friday. Weak
high pressure will be pressing south into the area during the day
and modest cold air advection will be taking place. Therefore, highs
on Friday should be in the lower to possibly mid 80s. In addition,
drier air will be filtering into the region, so dew points will be
dropping into the lower 60s by the end of the day.

Given the higher confidence in the synoptic pattern over the area,
will continue to advertise a dry holiday weekend. High temperatures
on Saturday will be similar to Friday and range from the lower 80s
as northerly surface winds continue. Some places could struggle to
even reach 80 degrees looking at the latest GFS/ECMWF ensemble data.
That drier air mass will become even drier as dew points drop into
the upper 50s...pretty rare for early July. Low temperatures Friday
night and Saturday night should drop down into the upper 50s or
lower 60s.

We will see temperatures warm up several degrees on Sunday as warm
air advection takes place as an upper level ridge begins to shift
eastward into our area. However, we will still be below normal with
highs in the mid 80s in most locations. Like Saturday, with surface
high pressure over the area, winds will be rather light on Sunday.

On Monday and Tuesday, the surface high will weaken and move
southeast, allowing for our winds to become southerly. Weak upper
level high pressure will be in place over our area which should
result in mainly dry weather although some of the ensemble data
suggests otherwise. It will be warmer with highs rising into the
upper 80s to around 90 degrees and humidity slowly increasing.

&&

.AVIATION...
Issued at 650 PM CDT Tue Jun 29 2021

Isolated thunderstorm activity over portions of western KY/far
southern IL early this eve will diminish with the setting of the
sun. Otherwise, expect generally VFR conditions and light winds
through early Wed. Isolated to scattered thunderstorms will then
be on the increase, esp as we get into the afternoon hours.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...DB
LONG TERM...CW
AVIATION...GM
Hazardous weather outlook, Jun 29, 3:53 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
353 AM CDT Tue Jun 29 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
353 AM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible, especially in
the heat of the afternoon and early evening. Lightning and brief
heavy downpours are the primary concerns.

Heat index values this afternoon will peak around 100 degrees.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The chance of thunderstorms will increase Wednesday and peak
Thursday with the passage of a cold front. Small chances linger
into Friday. Locally heavy rainfall and lightning will be the
primary concerns.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

RJP/ML

In the hours before

Special weather statement, Jun 29, 5:08 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
508 PM CDT Tue Jun 29 2021

KYZ017-292245-
Christian KY-
508 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHRISTIAN COUNTY UNTIL
545 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pembroke, or 7 miles north of Oak Grove, moving west at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hopkinsville, Pembroke and Herndon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3674 8766 3690 8753 3682 8730 3670 8733
TIME...MOT...LOC 2208Z 104DEG 16KT 3678 8740

ATL
Special weather statement, Jun 29, 5:33 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
533 PM CDT Tue Jun 29 2021

KYZ004-005-292300-
McCracken KY-Ballard KY-
533 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCRACKEN AND
SOUTHEASTERN BALLARD COUNTIES UNTIL 600 PM CDT...

At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lovelaceville, or 8 miles southwest of Lone Oak, moving northwest at
10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lovelaceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3695 8890 3698 8890 3703 8886 3703 8883
      3699 8875 3695 8875 3695 8887 3694 8888
TIME...MOT...LOC 2233Z 120DEG 9KT 3695 8877

ATL
Special weather statement, Jun 29, 5:50 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
550 PM CDT Tue Jun 29 2021

KYZ021-292315-
Muhlenberg KY-
550 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUHLENBERG COUNTY
UNTIL 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dunmor, or 10 miles south of Central City, moving northwest at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Powderly, Weir, Dunmor, Greenville and Drakesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3707 8700 3705 8709 3716 8727 3731 8705
      3715 8694
TIME...MOT...LOC 2249Z 125DEG 6KT 3716 8706

ATL
Special weather statement, Jun 29, 5:57 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
557 PM CDT Tue Jun 29 2021

KYZ020-292330-
McLean KY-
557 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR MCLEAN COUNTY UNTIL 630 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Livermore, or 8 miles south of Calhoun, moving
north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calhoun, Livermore, Sacramento, Island and Kirtley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3752 8708 3748 8711 3749 8712 3748 8713
      3746 8710 3741 8710 3741 8717 3738 8722
      3740 8733 3742 8735 3749 8736 3752 8735
      3753 8737 3756 8737 3757 8707
TIME...MOT...LOC 2257Z 175DEG 15KT 3743 8723

ATL
Special weather statement, Jun 29, 6:16 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
616 PM CDT Tue Jun 29 2021

KYZ021-292345-
Muhlenberg KY-
616 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUHLENBERG COUNTY
UNTIL 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Central City, moving northwest at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Central City, Powderly, Greenville, Drakesboro and South Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3715 8704 3727 8720 3733 8715 3734 8714
      3732 8712 3733 8710 3736 8709 3737 8707
      3736 8703 3732 8699 3727 8698 3726 8696
      3724 8694 3723 8692 3722 8693
TIME...MOT...LOC 2316Z 139DEG 16KT 3727 8701

ATL
Special weather statement, Jun 29, 6:31 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
631 PM CDT Tue Jun 29 2021

KYZ020-021-300015-
Muhlenberg KY-McLean KY-
631 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUHLENBERG AND
MCLEAN COUNTIES UNTIL 715 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Livermore, or 8 miles northeast of Central City,
moving west at 15 mph. An additional strong thunderstorm is located
3 miles west of Livermore, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Calhoun, Livermore, Sacramento, Island, Bremen and Kirtley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3747 8711 3749 8712 3748 8713 3745 8710
      3738 8710 3736 8712 3736 8731 3739 8730
      3740 8731 3740 8733 3743 8735 3749 8736
      3752 8735 3757 8738 3762 8725 3757 8714
      3756 8704
TIME...MOT...LOC 2329Z 103DEG 14KT 3740 8706

ATL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:05 PM CDTFlash Flood WarningPAHMcLean48 min
Jun 29, 7:44 PM CDTSpecial Weather StatementPAHDaviess31 min
Jun 30, 3:47 PM CDTSpecial Weather StatementPAHHickman28 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.